MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS HEALON ENDOCOAT; OVDS

ABBOTT MEDICAL OPTICS HEALON ENDOCOAT; OVDS
Model Number VT585
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Capsular Bag Tear (2639); No Code Available (3191)
Date of Event 10/26/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Implant date: if implanted; give date: na/not applicable; healon endocoat is a non-implantable cohesive device.Explant date: if explanted; give date: na/not applicable.(b)(4).Device evaluation: the device was not returned at the manufacturing site for evaluation.Manufacturing records review: the manufacturing records were reviewed.During the manufacturing record review of the production order for this lot number, no product deficiency was identified.The documentation shows that the production order was manufactured according to specifications.During manufacturing process, all units are inspected for proper assembly and damage after syringe assembly.A review of the complaints was done and no trend was indicated.Based on review, this complaint is not likely related to the manufacturing process.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that part of the healon endocoat syringe dislodged.When doctor was injecting healon endocoat inside the eye, the removable white fulcrum piece came loose resulting in the sudden and forceful movement of the device towards the eye while the cannula was already inserted inside the eye.Nothing on the device broke loose other than the white fulcrum piece.When withdrawn, it tore anterior capsule causing doctor to have to change his lens selection to a 3 piece lens.The doctor believes that the removable white fulcrum piece was indeed snapped firmly in place upon use in this case and came dislodged only during use by the doctor while inside the eye.Reportedly, there was no visible damage or cracks on the white finger grip; orientation of the finger grip in relation to the injection hand while in use is unknown.Incision enlargement was required.Patient is doing well.No further information was provided.

Brand Name
HEALON ENDOCOAT
Common Device Name
OVDS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6119287
Report Number3004750704-2016-00030
Device Sequence Number52304
Product Code LZP
UDI-Device Identifier05050474547063
UDI-Public(01)05050474547063(17)161031(10)025682
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P110007
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/21/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date10/31/2016
Device Model NumberVT585
Device Catalogue NumberVT585U
Device Lot Number025682
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/26/2016
Initial Report FDA Received Date11/21/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;